MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The account initially reported that there was an imperfection, debris marking on the intraocular lens (iol).Additional information received from the account indicated that deposits were noted on the lens while inserting it into the right eye (od) of a patient.The iol was removed and replaced in the same procedure.The replacement lens was of the same model and diopter.There was no cartridge tip damage and reportedly the issue was not due to use error.There was no reported patient injury reported.No incision enlargement, vitrectomy, and/or sutures were required.The patient is doing well post-operation.No additional information was provided.
 
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 10/3/2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside of the original lens case.Visual inspection under magnification revealed that the complaint lens was received cut in half and coated in viscoelastic residue.The lens was cleaned and, no issues could be identified with the lens.Based on the return condition of the lens, no further product evaluation could be identified.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15424984
Report Number3012236936-2022-02365
Device Sequence Number7502082
Product Code HQL
UDI-Device Identifier05050474531727
UDI-Public(01)05050474531727(17)260610
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2026
Device Model NumberZCB00
Device Catalogue NumberZCB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE.
Patient Age68 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite